Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Apr 24, 2008, 11:53 PM CDT for Grant County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2008, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 25, 2008, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 250453
FFWARX
WIC043-250800-
/O.NEW.KARX.FF.W.0002.080425T0453Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 PM CDT THU APR 24 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 300 AM CDT
* AT 1153 PM CDT...ESTIMATES FROM RADAR INDICATED THAT NEARLY 2
INCHES OF RAIN HAS FALLEN DURING THE PAST 2 HOURS OVER THE WARNED
AREA.
* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGTON...
CASSVILLE...CUBA CITY...DICKEYVILLE...FENNIMORE...LANCASTER AND
PLATTEVILLE.
COUPLED WITH RAINFALL DURING THURSDAY AFTERNOON OF AN INCH OR MORE
IN PORTIONS OF THE COUNTY...ANOTHER 1 TO 2 INCHES OF RAIN IN A FEW
HOURS TIME SEEMS LIKELY ACROSS MUCH OF GRANT COUNTY. THIS WILL CAUSE
A RAPID RUNOFF OF WATER...AND THE POTENTIAL FOR FLASH
FLOODS...ESPECIALLY IN STEEP TERRAIN AREAS AROUND THE MISSISSIPPI
RIVER...WHERE MUDSLIDES WILL ALSO BE POSSIBLE.
HEAVY RAIN WILL CAUSE ROCK AND MUD-SLIDES IN AREAS OF STEEP TERRAIN.
THIS COULD CAUSE ENTIRE HILL SIDES TO GIVE WAY AND IMPACT NEARBY
HOMES AND ROADS. MOVE TO HIGHER OR MORE STABLE GROUND IMMEDIATELY.
USE CAUTION ON AREA ROADS AND NEVER DRIVE INTO HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
LAT...LON 4258 9042 4259 9070 4264 9073 4271 9102
4278 9109 4287 9109 4291 9113 4299 9113
4299 9106 4300 9105 4301 9044
$$
BINAU2 follow-up statements
000
WGUS73 KARX 250545
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1242 AM CDT FRI APR 25 2008
WIC043-250800-
/O.CON.KARX.FF.W.0002.000000T0000Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
1242 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR GRANT
COUNTY...
AT 1239 AM CDT...RADAR SHOWED THUNDERSTORMS PRODUCING VERY HEAVY
RAIN OVER THE WARNED AREA...MAINLY ACROSS CENTRAL GRANT COUNTY WHERE
RADAR HAS ESTIMATED A QUICK 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE
LAST 60 TO 90 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANCASTER...FENNIMORE AND BLOOMINGTON...AND ALSO INCLUDE SUCH SMALL
STREAMS AND RIVERS AS SANDY CREEK...RATTLESNAKE CREEK...MUSKELLUNGE
CREEK...AND THE LITTLE GRANT RIVER.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4258 9042 4259 9070 4264 9073 4271 9102
4278 9109 4287 9109 4291 9113 4299 9113
4299 9106 4300 9105 4301 9044
TIME...MOT...LOC 0542Z 180DEG 0KT 4282 9090
$$
BINAU000
WGUS73 KARX 250655
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
155 AM CDT FRI APR 25 2008
WIC043-250800-
/O.CON.KARX.FF.W.0002.000000T0000Z-080425T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
155 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR GRANT
COUNTY...
AT 155 AM CDT...RADAR SHOWED MUCH OF THE VERY HEAVY RAIN HAD EXITED
THE COUNTY...HOWERVER LIGHT TO MODERATE RAIN REMAINS...AND WILL
CONTINUE THROUGH THE NIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANCASTER...FENNIMORE AND BLOOMINGTON. SOME CREEKS AND STREAMS WHICH
MAY BE AFFECTED INCLUDE THE GRANT RIVER...RATTLESNAKE CREEK...AND
PIGEON CREEK.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4258 9042 4259 9070 4264 9073 4271 9102
4278 9109 4287 9109 4291 9113 4299 9113
4299 9106 4300 9105 4301 9044
TIME...MOT...LOC 0642Z 180DEG 0KT 4282 9090
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 9:38 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 24, 9:38 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT THU APR 24 2008
.UPDATE...
PRETTY BUSY SHIFT SO NOT MUCH TIME TO GET INTO DETAILS. CONVECTION
LIT IN NARROW THETA-E RIDGE /LOWEST 1 KM/ WHERE IT CLEARED LATE IN
AFTN ON WRN SIDE OF LARGE STRATIFORM RAIN AREA. VERY CLOSE TO
SEVERE ON WRN/SWRN FLANK OF CWA...WITH SEVERAL WARNINGS OUT OF DMX
OFFICE. INSTABILITY/ENVIRONMENT MUCH MORE HOSTILE TO THE
EAST/NORTH SO STORMS MORPH TO RAINERS QUITE QUICKLY WITH EWRD
PROGRESSION. LARGE RAIN/STORM COMPLEX OVER CNTL IA/SERN MN WORKING
SLOWLY EAST AND HAS SOME HIGH RAIN RATES IN NERN IA WITH UP TO AN
INCH OR MORE ALREADY HAVING FALLEN OUT OF STRONGEST ECHO. SFC
FRONT STILL BACK OVER CNTL MN INTO KOMA AREA WITH OUTFLOW EAST OF
OMA ALONG I-80 INTO ALO AREAS. THIS SHOULD CONTINUE TO SETTLE
SOUTH/EAST...AND WILL SET UP REGENERATIVE/BACKBUILDING MCS AS SLY
LOW LEVEL JET INCREASES TONIGHT AHEAD OF CNTL ROCKIES POTENT WAVE.
RUC/WRF MOISTURE TRANSPORT TAKES OFF IN NEXT FEW HOURS INTO THE
OFB/COLD FRONT INTERSECTION OVER CNTL IA AND STORMS SHOULD FEAST
HERE...BEFORE RIDING EAST/NORTHEAST. A LOT OF UNCERTAINTY ON HOW
IT WILL ALL PLAY OUT...BUT BETWEEN NEW HPC EXCESSIVE RAINFALL
DISCUSSION...COLLABORATION WITH NESDIS...AND ADJACENT WFOS...THINK
PORTIONS OF FORECAST /ESPECIALLY SOUTH/ MAY BE UNDER GUN FOR HEAVY
RAINS THROUGH FRIDAY MORNING. HENCE...FLOOD WATCH ISSUED GIVEN
RAINS TODAY/THIS EVENING...AND RIVERS RUNNING HIGH IN SOME
AREAS...AND SATURATED SOILS. NOT THINKING FLASH TYPE FLOOD AT THIS
MOMENT BUT THIS TO BE WATCHED IF HEAVIER ECHO CAN TRAIN AS FAR
NORTH/EAST INTO NERN IA.
BINAU
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT THU APR 24 2008/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS FOCUS ON LIKELY MCS TONIGHT...WHERE IT WILL
TRACK...AND THEN THE SEVERE POTENTIAL FOR FRI AFTERNOON.
SFC COLD FRONT WILL CONTINUE TO MAKE ITS WAY EAST TONIGHT...SETTLING
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...BUT THEN GETTING A KICK
EAST AS A 500 MB SHORTWAVE TROUGH DRIVES OUT OF THE NORTHERN PLAINS
AND INTO THE BOUNDARY. MORE CYCLOGENESIS WILL OCCUR ALONG THE FRONT
AS A RESULT...WITH A SFC LOW DEEPENING AND LIFTING WITH THE UPPER
LEVEL TROUGH...AND SHIFTING EAST/NORTHEAST FRI NIGHT. AS
MENTIONED...THERE AR
DEVELOPMENT OF A THUNDERSTORM COMPLEX ACROSS NEB/IA...MOVING
NORTHEAST ALONG AND WEST OF THE SFC FRONT ON FRI. PREVIOUSLY...THE
MODELS WERE IN DECENT AGREEMENT...BUT A SLIGHT SHIFT IN THE NAM
WITH THE 12Z RUN...DEVELOPING THE MCS MORE SOUTH THAN THE
GFS...WHICH RESULTS IN A SHIFT EAST FOR THE MCS TRACK...AND PUTS
MORE OF THE FORECAST AREA UNDER THE HEAVIER PCPN. THE GFS HAS STAYED
CONSISTENT...KEEPING THE BULK OF THE PCPN ACROSS MN INTO NW WI.
COMPARING THE 09Z SREF...ITS COMPONENTS FAVOR THE NAM/S SFC LOW
CENTER AT 12Z FRI. 18Z SREF IS A BIT MORE MURKY...BUT THE NAM AND
GFS COME TOGETHER BY 00Z ANYWAY. 24 HR TOTAL QPF SHOWS THE
DIFFERENCES BETWEEN THE TWO QUITE WELL...WITH THE AXIS OF HEAVY RAIN
IN THE GFS FROM NORTHEAST IA INTO NORTHWEST WI...SKIRTING SOUTHEAST
MN. THE NAM...WHILE MUCH LESS IN QPF...WOULD BRING A BROADER SWATH
OF AROUND AN INCH TO THE FORECAST AREA...WITH ITS AXIS FROM WESTERN
IA INTO NORTHCENTRAL WI. AGAIN...DIFFERENCES IN ORIGIN THE BIG
FACTOR HERE. ITS GOING TO RAIN...ITS JUST A MATTER OF HOW MUCH. LIKE
THE CONSISTENCY OF THE GFS. THE NAM HAS SHOWN MORE VARIANCE IN ITS
SOLUTION...BUT DOES SEEM TO HAVE THE FAVOR OF THE LATEST SREF. WILL
GO THE BLEND ROUTE FOR NOW...KEEPING THE HEAVIER RAINS JUST TO THE
WEST...BUT BRINGING MORE QPF TO WESTERN/NORTHERN SECTIONS OF THE
FORECAST AREA.
NEXT...THE POTENTIAL FOR CONVECTION ALONG THE COLD FRONT...SOME OF
WHICH COULD BE SEVERE. THE FRONT WILL SLIDE INTO EASTERN WI DURING
THE AFTERNOON...PROVIDING A FOCUS FOR THUNDERSTORMS AS IT MOVES.
GOOD MOISTURE TRANSPORT AHEAD OF THE FRONT...VIA 850 MB MOISTURE
TRANSPORT VECTORS...WITH SFC TDS CLIMBING TO AROUND 60 F OR SO. SREF
MLCAPES REACH 1500 J/KG OVER ILL AND SE WI AHEAD OF THE FRONT.
MEANWHILE...THE SHEAR IS PRETTY IMPRESSIVE...WITH 50 KTS IN THE 0-3
KM LAYER...AND 30 KTS IN THE 0-1 KM LAYER. VERY GOOD DIRECTIONAL
SHEAR INDICATED IN THE LOW LAYERS AT THE MOMENT...GOING FROM THE
SOUTHEAST AT THE SFC TO THE WEST AT 500 MB. ALL IN ALL...A GOOD
SETUP FOR SEVERE WEATHER...IF INSTABILITY CAN BE GENERATED...AND
THAT IS THE BIGGEST QUESTION. THERE COULD BE CONSIDERABLE CLOUDINESS
ACROSS THE AREA THROUGHOUT THE DAY...INHIBITING INSTABILITY. HERE
AGAIN WHERE THE MCS TRACKS WILL PLAY A BIG ROLE. FEEL THE MORE
LIKELY SCENARIO IS FOR INITIATION ALONG THE FRONT ACROSS WESTERN
WI/EASTERN IA...TRACKING EAST INTO WHAT SHOULD BE A MORE FAVORABLE
ATMOSPHERE ACROSS SOUTHEAST WI INTO NORTHERN ILL. IF CAPE CAN BE
BUILT ACROSS THE FORECAST AREA THOUGH...THE LOCAL SEVERE THREAT FOR
FRI AFTERNOON INCREASES...MAINLY EAST OF THE MISSISSIPPI RIVER.
DEFINITELY SOMETHING THAT BEARS WATCHING.
THE BULK OF THE PRECIPITATION WILL HAVE PUSHED EAST/NORTHEAST BY
FRIDAY EVENING...ALTHOUGH SOME WRAP AROUND MOISTURE AROUND THE
DEPARTING LOW COULD LEAD TO CONTINUED RAIN CHANCES. THE WINDS WILL
BE RATHER BLUSTERY...THANKS TO THE TIGHT PRESSURE GRADIENT
POST THE LOW...BUT SHOULD STAY BELOW WIND ADV CRITERIA.
STRONG PUSH OF COLD AIR WILL FOLLOW THE FRONT...AND SHOULD RESULT IN
STEADY OR SLOW FALLING TEMPS ON FRI WEST OF THE MISSISSIPPI
RIVER...AND THEN A CHILLY DAY ON SAT...WITH HIGHS ONLY FLIRTING WITH
50.
SAT NIGHT/SUN...A SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS
IA...BRINGING THE THREAT FOR SOME PCPN. THE NAM IS FARTHER NORTH
WITH THESE FEATURE...WHILE THE GFS IS MORE SOUTH. THE SREF FAVORS
THE GFS. ONGOING FORECAST HAS POPS FOR THE ENTIRE AREA...AND MAY
TREND DOWN FOR THE NORTHERN REACHES...BUT WILL STAY THE COURSE FOR
THE SOUTHERN HALF. WITH THE AMOUNT OF THE COLD THOUGH...SOME OF THE
PCPN WOULD FALL AS SNOW. DON/T EXPECT MUCH/IF ANY SNOW ACCUMULATION
HOWEVER.
LONG TERM...MONDAY THROUGH THURSDAY
MEDIUM RANGE MODELS CONTINUE TO EASE THE 500 MB TROUGH EAST FOR THE
START OF THE NEW WORK WEEK...BUILDING IN SOME RIDGING FOR MID WEEK.
HOWEVER...THE EC AND GFS ARE QUITE DIFFERENT ON THE DETAILS. THE EC
TAKES THE CLOSED 500 MB LOW AND RETROGRADES IT BACK TO THE
NORTHWEST...ACROSS THE NORTHERN GREAT LAKES BY LATE WED. THE
GFS...ON THE OTHERHAND...SLIDES IT EAST AND LEAVES IT THERE. THE
RESULT HERE IS THAT THE EC WOULD KEEP AN INCOMING WEST COAST TROUGH
GENERALLY SOUTH OF THE LOCAL AREA...WITH THE GFS SHOWING A HIGHER
POTENTIAL TO BRING IT MORE NORTH...WITH MORE OF A LOCAL IMPACT.
PLENTY OF VARIANCES IN THE ENSEMBLE MEMBERS...BUT MORE WOULD SEEM TO
FAVOR THE GFS. CONFIDENCE LOW IN THE DETAILS FOR NEXT WEEK AS A
RESULT...BUT IT DOES LOOK LIKE A COUPLE DRY DAYS ARE IN STORE FOR
THE AREA FOR EARLY NEXT WEEK...WITH THE POTENTIAL FOR SOME PCPN
CHANCES TOWARD THE END OF THE WORK WEEK...DEPENDING ON HOW THAT
UPPER LEVEL FLOW SHAKES OUT. TEMPERATURES LOOK TO GRADUALLY MODERATE
BACK TO THE SEASONABLE NORMALS.
AVIATION...
LARGE AREA OF RAIN WITH IFR/MVFR CONDITIONS IS EXPECTED TO LIFT
NORTH AND PAST BOTH TAF SITES BY LATE THIS AFTERNOON. ONCE THE RAIN
ENDS...STILL EXPECTING MVFR OR LOW VFR CONDITIONS TO PREVAIL THROUGH
THE NIGHT. SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO KEEP LOW LEVEL MOISTURE LEVELS HIGH HELPING TO MAINTAIN
THE CLOUDS AND A LITTLE BIT OF FOG. THE COLD FRONT IS EXPECTED TO
MOVE EAST OF BOTH TAF SITES BY 15Z FRIDAY SWITCHING THE WINDS AROUND
TO THE NORTH. AN AREA OF LOW PRESSURE WILL MOVE NORTH ALONG THE
FRONT AND WILL BRING MORE RAIN INTO THE AREA BETWEEN 12Z AND 15Z
FRIDAY. AS THIS RAIN MOVES INTO THE AREA...EXPECT MVFR CONDITIONS TO
PREVAIL.
04
HYDROLOGY...
MUCH OF THE AREA CAN EXPECT 1/2 TO 1 INCH OF ADDITIONAL RAINFALL
THROUGH FRIDAY EVENING...BUT THERE IS THE POTENTIAL FOR 1 1/2 OR
POSSIBLY A LOCAL 2 INCHES...IF THE MCS MOVES ACROSS THE FORECAST
AREA. AGAIN...TRENDS ARE TO KEEP IT WEST...BUT THE DEVELOPMENT
OVERNIGHT WILL HAVE TO BE MONITORED CLOSELY. GROUNDS ARE WET AND
ADDITIONAL RUNOFF COULD LEAD TO RISES ON AREA RIVERS/STREAMS. SOME
RIVERS ARE ALREADY RUNNING HIGHER THAN NORMAL...AND RESPONSE TO
INCOMING RAINFALL MAY PUSH A FEW RIVERS UPWARD TO FLOOD STAGE AGAIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WIZ053-WIZ054-WIZ061.
MN...NONE.
IA...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ008-IAZ009-IAZ010-
IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
01/01Hazardous weather outlook, Apr 24, 11:08 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1108 PM CDT THU APR 24 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1108 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT...PARTICULARLY SOUTH OF INTERSTATE 90. HEAVY RAIN AND ASSOCIATED FLOODING ARE THE HIGHEST THREATS OVERNIGHT. THUNDERSTORMS COULD DROP SEVERAL INCHES OF RAIN OVER PARTS OF NORTHEAST IOWA AND INTO SOUTHWEST WISCONSIN ESPECIALLY...THAT MAY LEAD TO FLASH FLOODING. TERRAIN COULD ENHANCE RUNOFF AND LEAD TO QUICK RISES ON CREEKS AND SMALLER RIVERS. THERE IS ALSO A LIGHTNING AND HAIL THREAT AS THESE STORMS MOVE THROUGH THE AREA...AT LEAST THROUGH 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED. SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES ARE POSSIBLE MAINLY EAST OF A MEDFORD WISCONSIN...TO LA CROSSE...TO OELWEIN IOWA LINE. IN ADDITION TOTAL RAINFALL AMOUNTS BY FRIDAY EVENING WILL RANGE FROM 2 TO 4 INCHES. WITH SOME CREEKS AND RIVERS RUNNING HIGHER THAN NORMAL...THIS ADDITIONAL RAIN COULD CAUSE RISES ONCE AGAIN AND LEAD TO RIVER FLOODING. PEOPLE WITH RIVER INTERESTS SHOULD WATCH WATER LEVELS CLOSELY THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...FLASH FLOODING OR RUNOFF PROBLEMS SHOULD BE REPORTED. RAINFALL AMOUNTS WOULD BE APPRECIATED OVERNIGHT AND ESPECIALLY FRIDAY MORNING. IN ADDITION...SPOTTERS MAY BE NEEDED LATER ON FRIDAY FOR ANOTHER SEVERE WEATHER RISK...ESPECIALLY IN CENTRAL WISCONSIN INTO NORTHEAST IOWA. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:00 PM CDT | Flood Watch | ARX | Crawford, Grant, Richland, Vernon | 21 hr |
| Apr 25, 2:55 AM CDT | Areal Flood Warning | ARX | Crawford, Grant | 6 hr |
| Apr 25, 6:53 AM CDT | River Flood Warning | ARX | Crawford, Grant | 5 days |
| Apr 25, 9:00 AM CDT | Areal Flood Warning | ARX | Grant | 6 hr |
| Apr 25, 9:55 AM CDT | River Flood Warning | ARX | Grant | 4 days |
| Apr 25, 1:54 PM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Apr 25, 1:54 PM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Apr 25, 2:34 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 56 min |
| Apr 25, 2:51 PM CDT | Areal Flood Warning | ARX | Grant | 6 hr |
| Apr 25, 3:52 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 53 min |
| Apr 25, 4:45 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 30 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.